MDJunction - People Helping People
 
Ask a Question
10/04/2010 11:57 AM

Weaning OFF Lamictal

dizzyb
dizzyb  
Posts: 4328
VIP Member

I'd like to hear experiences you have had coming off Lamictal after long term treatment. Well, at least 6 months. Either weaning off altogether or coming off Lamictal while changing over to something else. I need as much info as I can get; physical, mental, emotional, the whole story.

Many thanks. Bridget Smile

Reply

10/04/2010 02:48 PM
RickEJ
RickEJ  
Posts: 7381
Group Leader
I'm an Advocate

It was one of the worst medications I ever went off of. I had flu like symptoms, body aches, blurred vision, rain zaps, tingling in my arms and legs, mentally I was all over the place, agitated, resentful, angry,

wanted to crawl out or my own skin.

I swore I would never go on it again. Now I'm on it and hope I never have to go off of it.

This was my experience and it lasted about 6 weeks at its worst 4 weeks.


10/04/2010 08:15 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

Mine is a little different. I just got the brain zaps for a couple of weeks.

10/04/2010 08:21 PM
hedap
 
Posts: 2012
Senior Member

Sorry Bridget, can't help you there. I'm still on it and haven't gone off yet. Hope it's not too hard on you..... xx hedap

10/05/2010 02:58 AM
dizzyb
dizzyb  
Posts: 4328
VIP Member

Thanks. Any more input is welcome. Bridget Smile

10/05/2010 03:02 AM
RickEJ
RickEJ  
Posts: 7381
Group Leader
I'm an Advocate

lol I had rain zaps... haha its brain zaps.

I'm still the typo king Laughing

although I seem to be a little better lately. I was having to type words two or three times to get them right. lol


10/05/2010 03:42 AM
gayle89
 
Posts: 883
Member

I had to go off of it very suddenly because I developed a horrible rash all over my body. I ended up being allergic to it. They made me stop completely because of how bad I looked. So they did wean me off I remember feeling achy all over. But it could also had been from the rash. Good luck.

10/06/2010 10:36 AM
dizzyb
dizzyb  
Posts: 4328
VIP Member

Thanks everyone. I have to choose which mood-stab to be on, I can only afford one, while I wait to get into the state health system UGHHH!! that's a nightmare. It's between Depakote and Lamictal, I've been on the Lamictal since I was diagnosed (3 1/2 years ago) and have never been off it. Even when I had no meds, I had a stash of Lamictal. I have been all over the place and thinking that the Lamictal wasn't doing anything to contain me. Now I'm thinking that it could've been far worse without it. The Depakote I've been on for just over a year. Hmmm ... the jury's out Wink

10/06/2010 12:45 PM
hedap
 
Posts: 2012
Senior Member

Bridget,

Can't help you there, haven't been on Depakote..... heather


10/06/2010 06:49 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

Hugs, Bridge! Jeni

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved